BAd M- this one doesn't want to stop- warning vent

View previous topic View next topic Go down

BAd M- this one doesn't want to stop- warning vent

Post  sailingmuffin on Wed Aug 11, 2010 11:46 am

Hi All,

Well, the fainting is still improving, knocking on wood, praying to patron sait of headaches, as I write this.

However, this migraine is horrendous. Nothing is even touching the pain- not T3, klonopin, benedryl etc. I do not know what to do right now. I am on a prednisone dose pack, but they take a while to work, and due to the fact that they increase heartrate, the fainting is a little worse right now. Right now, even the usual distractions aren't helping much to get my mind off this pain. I don't know what to do anymore. I hate this. The only things I can think of are knocking myself out, but I really can't because I have to tutor this afternoon. I am so frustrated and tired. I wil be glad when the stimulator is fixed.

Any ideas?

Pain free days,
sailingm
avatar
sailingmuffin

Posts : 550
Join date : 2009-12-05

Back to top Go down

Re: BAd M- this one doesn't want to stop- warning vent

Post  jwar on Wed Aug 11, 2010 12:14 pm

I know it super sucks when you have a migraine, but could you go to the ER? Maybe they could give you IV magnesium sulfate which is supposed to break a lot of migraines. Or at the very least some pain meds?

Do you have any sort of anti-anxiety meds? When I get a really bad migraine and get floored with pain I find Xanax to be really helpful in coping.

I'm really sorry you have to go through this.
avatar
jwar

Posts : 282
Join date : 2010-03-12
Location : Chapel Hill, NC

Back to top Go down

Re: BAd M- this one doesn't want to stop- warning vent

Post  sailingmuffin on Wed Aug 11, 2010 12:47 pm

Hi,

Thanks for the message and suggestions. At this point, I don't think the ER is an option for a couple of reasons. 1. My parents hate it when I go to the ER. (I got in major trouble when I went in Feb. for severe confusion after fainting. the confustion turned out to be from ambien. I would think that waking up and not knowing your own name, your roommate and best friends name, and having to reminded about the names of your siblings would be justication enough, but it was not. I did get fluids for fainting, a head CT, IV Depakan, benedryl and zofran, along with some pain medications. After that incident, the rule became- "Well, if you can't wait fifteen minutes for us to come check you out, you don't need the ER.

2. I am never quite sure how I will be treated at the ER. I do have a note from my neuro, I do ask for IV Depakan and benedryl first, and only later ask for pain meds. I have had some bad experiences in the past, with drs thinking I was a drug seeker. I was in college at the time and had a horrible headache, so my friend took me to the ER. I had a note from my neuro, but the dr refused to read it. He gave me demerol and phenergan- even though I told him that Demerol made me horribly sick. He said the phenergan would take care of it, it didn't. Now my head hurt at 9.95/1O and I was throwing up. My friend went out to speak to the dr and said that demerol did not work and could they try something else? The dr came back in, asked my pain level, I told him it was the same, so he gave more demerol, without phenergan. Fifteen minutes later, the nurse came in with discharge papers. I asked to speak to the dr, who said "there is no way you can be in pain after that much demerol. Now leave, bevause we need this room for a real patient. I was crying at this time, and the nurse kept saying- you're just making it worse. I fell in the halway and no one offered a wheelchair, so my roommate half carried me out of the ER. A week later, my neuro admitted me to the hospital to treat the migraine. Most of the time, I have had good treatment.

If I could go, I would. However, now it is set up so that when I need IV depakan, I can go to the IV center here- get the depakan, benedryl, phenergan, toradol and morphine. I have a great nurse there and I am usually in and out in two hours. I can only do this once every four weeks though.

I do have some anti-anxiety meds- diazepam, so I have taken those along with some benedryl and the next dose of prednisone. Maybe that will help? I am just counting down the days to surgery.

Pain free days,
sailingm
avatar
sailingmuffin

Posts : 550
Join date : 2009-12-05

Back to top Go down

Re: BAd M- this one doesn't want to stop- warning vent

Post  HeelerLady on Wed Aug 11, 2010 12:54 pm

SM,

Sorry you are in such a bad way. I don't know what's going on but I'm on day 5 and nothing is really working so I totally get what you are going through. I know others are in bad states right now too so there has to be something in the air. Sad

I have no words of wisdom for you, just hang in there.

Becky
avatar
HeelerLady

Posts : 1122
Join date : 2010-02-04
Age : 36
Location : Wisconsin

Back to top Go down

Re: BAd M- this one doesn't want to stop- warning vent

Post  Guest on Wed Aug 11, 2010 1:05 pm

whoa, sailing......

i hope you are not mixing diazapam & clonazapam (klonopin). clonazapam is per mg stronger than diazapam, and is long acting. 1mg clonazapam is not the same as 1mg diazapam.

klonopin loses its effectiveness over time. if you've been taking it for a long period, it may not be doing as much for you as before. i don't know if you are taking brand or generic. brand is much stronger than the generic IMO (i take brand).

for my syncope and central nervous system goofyness, i take 2mg Klonopin/day.

be careful on the mix there--you don't want to suppress your breathing.

who's helping you with the mix of meds?

Guest
Guest


Back to top Go down

Re: BAd M- this one doesn't want to stop- warning vent

Post  sailingmuffin on Wed Aug 11, 2010 2:18 pm

Hi All,

No, I am not mixing klonopin and diazepam- too dangerous. I did take some yesterday, but I have taken only diazepam today.

My neuro is in charge on my mediations. However, the dysautonomia specialist suggested Klonopin for sleep 1mg. It didn't work for sleep, but does help the headache and fainting some. I spoke to my neuro yeaterday- he had already called in the Diazepam, but had o trouble switiching me to klonopin, which I have been on before. He said I could use the diazepam, if needed on bad days, but not to take them together. So I haven't. I just needed a break from pain.

Benedryl has always helped the headache to a degree. I am on day 1 of a steroid dose pack. So I feel like I am in good hands with the neuro and the dysautonomia dr. Plus, my parents keep track some as well.

I am just having a really rough day. Thanks for the advice though.

Pain free days,
sailingm
avatar
sailingmuffin

Posts : 550
Join date : 2009-12-05

Back to top Go down

Re: BAd M- this one doesn't want to stop- warning vent

Post  Anna's Mom on Wed Aug 11, 2010 2:52 pm

I'm glad you have a surgery date, Sailing Muffin. You've waited a long time for it.

Cheryl
avatar
Anna's Mom

Posts : 656
Join date : 2009-12-12
Location : Minnesota

Back to top Go down

Re: BAd M- this one doesn't want to stop- warning vent

Post  sailingmuffin on Fri Aug 13, 2010 9:08 am

Hi All,

Thanks for the words of support. This one still isn't letting up much. I am on day three of a si day steroid course and hope that will help. If not, I guess I will see about another infusion of Depakan, though I would not be able to get that until the 21st the earliest. so i am just laying low aand trying to ride it out. any ideas?

pain free days
sailingm
avatar
sailingmuffin

Posts : 550
Join date : 2009-12-05

Back to top Go down

Re: BAd M- this one doesn't want to stop- warning vent

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum